Bruising after juvederm lip injections taking a long time to heal? (Photo)

9 days ago I got a syringe of juvederm injected into my lips for the first time. I understood that bruising was a normal side affect, however mine seems to be healing at an abnormally slow pace. I followed every instruction of not taking blood thinners for a week beforehand and I even took arnica tablets before and after. I have also been using warm compresses several times a day. I am starting to become worried that my bruising will not ever fully clear and that it could be the Tyndall effect.

Doctor Answers 13

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

It takes a few weeks for bruising and swelling to go down.  I suggest you see an expert after a few weeks if you are unhappy.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Bruising after lip filler

Hello, and thanks for your question and photos. From the photos, this does appear to be bruising, which usually resolves within a few weeks, but sometimes takes a bit longer. If it does not appear to be improving I'd follow up with your physician. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bruise after Juvederm to Lips

Thank you for your inquiry. Other than the call bruise, your lips look great. Bruising and swelling post lip fillers of any kind, whether it be juvederm, or Restylane,  is completely normal and to be expected. Bruising, anywhere on the body, will take 14 days to disappear. Your side effects are normal you have nothing to worry about. Regards,

Bruising after Juvederm

Thank you for your question hayleym13. Juvederm is a filler used to enhance the appearance of the face. Bruising can occur with any injection and can last 1-2 weeks. For my patients I recommend applying cold compresses to decrease swelling after a treatment. Cold compresses immediately before and after the treatment help to minimize bruising. In our office we treat bruises with a laser as early as the next day; this makes the bruise go away faster. The Tyndall effect is a blue-white appearance seen when certain fillers are placed to superficially in the skin. This can be corrected with hyaluronidase. Please consult with a doctor for specific recommendations.  Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Lip Bruising Post Juvederm Injections

Thanks for your question!  Your lips look amazing!  Bruising at 9 days out is still relatively common.  I tell my patients to wait a full two weeks before evaluating for their final result.  Give it a little more time!  Best of luck!

Bruising with lip augmentation

Bruising with lip augmentation can happen with any patient, any technique, and any day. This does slow down the process of healing from your lip injection (normally 2 weeks to see your result).Please keep your follow-up appointments with your physician, so they may keep you on track for a safe and happy result. Safety comes first.

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Bruise after Filler injection of lips

This appears to be a bruise rather than the Tyndall effect seen after very shallow injection  of certain fillers.  It may take somewhat longer than the 9 days aand can be decreased by massage. warm compresses, IPL treatment.  Vitamin K cream also seems to hasten resolution.

Richard O. Gregory, MD
Orlando Plastic Surgeon
5.0 out of 5 stars 11 reviews

Bruising after juvederm lip injections taking a long time to heal?

Bruising and swelling post lip injections is extremely common and can take several weeks to resolve completely. There is not much more that you can do but just wait it out at this point. 

Lawrence Bundrick, MD
Huntsville Plastic Surgeon
5.0 out of 5 stars 6 reviews

Bruising After Juvederm Lip Injections

Thank you for your question and for sharing your photograph.  Based on your photograph, you appear to have normal postprocedure bruising present.  Please keep in mind that it will take at least 2 weeks to allow for normal postprocedure swelling and bruising to resolve and to see your final result.  I would recommend that you continue your use of Arnica.  Hope this helps and best wishes!

Tyndall effect...lip filler...

Thank you for your question.  This is not tyndall effect but rather a bruise that is likely to resolve over the next few days to weeks.  Please continue conservative management.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.